MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT ULTRA 2 METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT ULTRA 2 METER; GLUCOSE MONITORING SYS/KIT
Model Number 021-098
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Syncope (1610); Sweating (2444)
Date of Event 05/14/2020
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2020, the lay-user/patient contacted lifescan (lfs) usa, alleging that his onetouch ultra2 meter read inaccurately high compared to his feelings and/or normal readings.The complaint was classified based on the customer service agent (csa) documentation.The patient reported that the alleged meter inaccuracy occurred on (b)(6) 2020 at 2:25 am when he obtained an alleged inaccurate high result of ¿96 mg/dl¿ with the subject meter.The patient manages his diabetes with lantus insulin on a self-adjusting dose.The patient denied making any changes to his usual diabetes management regimen as a result of the alleged issue.The patient claimed that a few minutes after the alleged issue occurred, he started to ¿feel like passing out and was sweating.¿ in response to the symptoms, the patient claimed he self-treated with a glucose tablet and a boost nutritional drink.The patient denied using any other device to test his blood glucose.At the time of troubleshooting, the csa confirmed the unit of measure was set correctly on the subject meter.The csa noted the patient did not have control solution available to perform a quality control test.The csa noted the patient was testing with test strips that had expired.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed signs/symptoms suggestive of a serious injury adverse event after the alleged inaccuracy issue began.The subject meter could not be ruled out as a cause or contributor to the event.

Brand Name
OT ULTRA 2 METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
gubelstrasse 34
zug 6300
CH  6300
MDR Report Key10060767
Report Number3008382007-2020-03932
Device Sequence Number3536065
Product Code NBW
UDI-Device Identifier00353885000277
UDI-Public00353885000277
Combination Product (Y/N)Y
PMA/510(K) Number
K053529
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number021-098
Device Catalogue Number021-098
Device Lot Number4189003
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2020
Initial Report FDA Received Date05/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;